MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CATH-LAB SHEATH INTRO SET; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CATH-LAB SHEATH INTRO SET; CATHETER PERCUTANEOUS
Catalog Number CL-07924
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn(b)(4).
 
Event or Problem Description
It was reported the sheath was inserted into the femoral vein, and when removing the dilator the hemostatic valve came out with it, causing bleed back.There was no harm to the patient.The issue was resolved by using a different brand of sheath.The patient was "stable and fine when the case finished".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn#(b)(4).The report of a sheath valve separation could not be confirmed through complaint investigation.The customer returned ten, unopened psi kits for analysis.No evidence of a sterility breach was observed on any of the kits.Based on the customer report that the defect was observed "during use", it was assumed that the returned samples are representative samples.Initial visual analysis did not reveal any defects or anomalies on any of the sheaths or dilators.All ten of the returned kits were opened to analyse the sheath/dilators.No defects or anomalies were observed on the valve assembly from any of the kits.Visual analysis could not be performed on the actual assemblies involved with this complaint as they were not returned.The customer also reported of a dilator hub separation which was addressed with another complaint file.Dimensional analysis was not required as part of this complaint investigation as the actual device involved was not returned for analysis.The dilators from all kits were inserted through the respective sheaths as per ifu statement, "ensure dilator hub fully snaps into sheath cap".Little to no resistance or issues were encountered as the dilator passed completely through the sheath assembly.It was noted that the dilator hub snapped into the sheath valve with no issue.The ifu provided with the kit informs the user, "do not apply excessive force in removing guidewire or sheath/dilator.If withdrawal cannot be easily accomplished, determine cause using fluoroscopic guidance and request further consultation, if necessary".A device history record review was performed, and no relevant findings were identified.Based on the customer report and the sample received, the root cause could not be determined as the actual device involved with this complaint was not returned for analysis.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW CATH-LAB SHEATH INTRO SET
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17434170
Report Number9680794-2023-00543
Device Sequence Number8941996
Product Code DQY
UDI-Device Identifier00801902002051
UDI-Public00801902002051
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberCL-07924
Device Lot Number14F23C0188
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/25/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2023
Supplement Date Received by Manufacturer08/23/2023
Initial Report FDA Received Date08/01/2023
Supplement Report FDA Received Date08/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown